MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3434C174TU
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the reported stent graft kink was confirmed; however, the exact cause could not be determined from the limited films provided.Ct¿s prior to implant were not available for review; therefore a complete assessment of the patient¿s anatomy could not be performed.Images during implant as well as additional ct¿s post-implant were also not available.The returned comparative images at 1-month & 7-months post-implant appear to show that there has been a slight decrease in the taa diameter, with a change in the stent graft appearance which is now more angulated & gothic-shaped.This has resulted in the stent graft becoming kinked, has led to an increase of the linear overlap between the kinked stents along the inner curvature, and also may have resulted in a slight reduction of the flow lumen diameter at the kinked location.It appears that the mid-length of the device at the level of the top of the arch has shifted more superiorly within the unapposed taa, while the proximal and distal graft margins appeared to have remained in their approximate same implanted position, thereby resulting in the stent graft kink.It is also possible that the stent graft interaction with the elephant trunk may have also contributed to the kink.Outside physician film review: i have had an opportunity to review the images for the patient.Clearly there has been some regression of the taa size that may be resulting on remodeling of the graft.Looking at the ascending as well, it appears to have been forced upwards as a result of the remodeling.The graft does not appear to have changed positions and looks circumstantially apposed.Would recommend either taking pressure gradients or exercise abi's.If there is no gradient, would recommend re-scanning in 6-months.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of an unknown size thoracic aortic aneurysm.It was reported that when the patient returned for follow-up on an unknown date it was noted that the aneurysm had decreased in size but the stent graft was now kinking.It was reported that there has been no clinical decline for the patient and they remained asymptomatic.It was reported that in this case the device was used in a staged repair and landed into the elephant trunk.It was reported that is thought that aneurysm remodeling had occurred since the aneurysm has now decreased in size, and because the elephant trunk is now noted to be floppy the stent graft is now kinking slightly.As per the physician the cause of the event can not be determined.No additional clinical sequalae were reported and the patient will be monitored.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9631321
Report Number9612164-2020-00417
Device Sequence Number3414380
Product Code MIH
UDI-Device Identifier00763000100643
UDI-Public00763000100643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model NumberVNMF3434C174TU
Device Catalogue NumberVNMF3434C174TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR